Tornadoes · United States · Missouri · 2011

EF0 tornado, Clarksville, Missouri, April 19, 2011

This EF0 tornado ran 0.4 miles across Pike County on April 19, 2011, touching down at 4:36 PM CDT and reaching 50 yards wide. It killed nobody.

The rating scale

Tracks are drawn in the color of the rating. The Enhanced Fujita scale rates the damage rather than measuring the wind: the speeds are what that damage is taken to imply.

  1. EF065 to 85 mphthis tornado

    Light damage. Surface peeled off some roofs, gutters and siding damaged, branches broken, shallow-rooted trees pushed over.

  2. EF186 to 110 mph

    Moderate damage. Roofs badly stripped, mobile homes overturned or badly damaged, exterior doors lost, windows broken.

  3. EF2111 to 135 mph

    Considerable damage. Roofs torn off well-built houses, frame homes shifted on their foundations, mobile homes destroyed, large trees snapped or uprooted, cars lifted off the ground.

  4. EF3136 to 165 mph

    Severe damage. Whole stories of well-built houses destroyed, large buildings badly damaged, trains overturned, trees debarked, heavy cars lifted and thrown.

  5. EF4166 to 200 mph

    Devastating damage. Well-built houses leveled, structures with weak foundations moved some distance, cars thrown and large missiles generated.

  6. EF5over 200 mph

    Incredible damage. Strong frame houses swept off their foundations, car-sized missiles thrown more than 100 meters, steel-reinforced concrete badly damaged, high-rise buildings deformed.

  7. Unrated

    The survey recorded a tornado but could not put a number on it, most often because it crossed open country and damaged nothing a rating can be read from.

The record

Rating
EF0
Date
April 19, 2011
Touchdown
4:36 PM CDT (21:36 UTC)
Lifted
4:37 PM CDT (21:37 UTC)
On the ground
1 minutes
Path length
0.4 miles (0.6 km)
Path width
50 yards (46 m)
Deaths
0
Injuries
0
County
Pike County
Touchdown point
39.363, -90.902
Lift-off point
39.367, -90.896
Record number
1104191536-01

What the Weather Service recorded

A warm front was lifting northward through the region, triggering numerous showers and thunderstorms. Some of the storms produced tornadoes as well as a lot of large hail. There were 6 tornadoes with this event, including an EF3.

The tornado touched down in the south side of Clarksville, damaging trees, removing shingles from several homes, and damaging fencing and several carports in the area. Several windows on the east side of the Catholic Church were also broken. Witnesses report that after the tornado exited Clarksville the funnel began to cross the Mississippi River, but dissipated before crossing into Calhoun County, Illinois. Total length of this tornado was 0.4 miles, with a maximum width of about 50 yards. The damage in this area was rated EF0, with winds of 70 to 75 mph.

From NOAA NCEI's Storm Events Database, the narrative the local forecast office wrote for Storm Data.

The warnings

37 minutes of warning. NWS LSX issued a tornado warning for this county at 20:59 UTC, 37 minutes before the tornado touched down, in force until 21:45 UTC.

The county was under a tornado watch, issued at 18:05 UTC and running to 00:28 UTC.

Issued (UTC)ExpiredProductOffice
08:15 UTC13:10 UTCSevere Thunderstorm WatchLSX
09:35 UTC10:03 UTCSevere Thunderstorm WarningLSX
18:05 UTC00:28 UTCTornado WatchLSX
20:46 UTC21:30 UTCSevere Thunderstorm WarningLSX
20:48 UTC21:30 UTCSevere Thunderstorm WarningLSX
20:59 UTC21:45 UTCTornado WarningLSX
21:31 UTC22:15 UTCTornado WarningLSX

Every warning and watch covering the touchdown point that day, from the Iowa Environmental Mesonet's archive of National Weather Service products. Lead time is measured from the issue of the warning in force to the touchdown time in the database, both of which were recorded to the minute by different people.

The forecast that day

The Storm Prediction Center had this point in a Slight Risk, with a 0.10 chance of a tornado within 25 miles. The outlook in force was issued at 19:37 UTC.

SPC's Day 1 convective outlook as it stood when the tornado began, read at the touchdown point. The same archive is on the radar archive.

What forecasters said that day

The local office's own words before the tornado touched down, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS St. Louis, MO wrote its last area forecast discussion before the tornado touched down at Apr 19, 12:42 PM CDT, 3 hours 54 minutes earlier.

Area forecast discussion, Apr 19, 12:42 PM CDT, 3 hours 54 minutes before
AREA FORECAST DISCUSSION...UPDATED AVIATION
NATIONAL WEATHER SERVICE ST LOUIS MO
1242 PM CDT TUE APR 19 2011

.DISCUSSION...
/1140 AM CDT TUE APR 19 2011/

...SIGNIFICANT SEVERE WEATHER OUTBREAK EXPECTED THIS
AFTERNOON/EVENING...

ATMOSPHERE BECOMING VERY UNSTABLE ALONG AND SOUTH OF THE WARM FRONT
WITH SURFACE BASED CAPE APPROACHING 3000 J/KG. STOUT CAP CENTERED
AROUND 850MB HAS KEPT CONVECTION FROM FIRING THUS FAR. WARM FRONT
SLOWLY LIFTING NORTH WITH SULLIVAN JUMPING 11 DEGREES IN THE LAST
HOUR WITH FROPA. MEANWHILE...LOW PRESSURE WITH A TRAILING COLD FRONT
IS JUST ABOUT TO CROSS THE KANSAS/MISSOURI BORDER.

LATEST RUC DEPICTS A LITTLE FASTER ONSET OF CONVECTIVE INITIATION
BUT BELIEVE CAP SHOULD HOLD FIRM UNTIL THE SHORTWAVE GETS A LITTLE
CLOSER AND PROVIDES LARGE SCALE LIFT. BECOMING INCREASINGLY
CONCERNED FOR THE AREA ALONG AND NORTH OF INTERSTATE 70 IN EASTERN
MISSOURI AND CENTRAL ILLINOIS WHERE THE WARM FRONT WILL RESIDE WHEN
CONVECTIVE INITIATION OCCURS. BACKED WINDS WILL LEAD TO INCREASED
STORM RELATIVE HELICITY AND LOCALIZED VORTICITY THAT WILL AID IN
TORNADOGENESIS. WOULD NOT BE SURPRISED IF A FEW STRONG TORNADOES
OCCURRED ACROSS THIS AREA.

INITIAL SUPERCELLULAR STORM MODE WILL TRANSITION INTO ONE OR MORE
QUASI-LINEAR CONVECTIVE SYSTEMS AS THE CONVECTION BECOMES ALIGNED
AND FORCED BY THE COLD FRONT. ALONG WITH THE THREAT OF
TORNADOES...WILL BE VERY LARGE HAIL AND POTENTIALLY WIDESPREAD
DAMAGING WINDS.

STORMS STILL LOOK TO EXIT THE AREA BY MIDNIGHT...WITH TRANQUIL AND
COOLER WEATHER ON WEDNESDAY.

ACTIVE PERIOD OF WEATHER WILL SET UP THURSDAY AFTERNOON THROUGH THE
UPCOMING WEEKEND AS A FRONTAL SYSTEM REMAINS ACROSS THE REGION. THIS
WILL RESULT IN A CONTINUED THREAT OF SHOWERS AND THUNDERSTORMS
ACROSS THE AREA WITH EPISODES OF SEVERE WEATHER AND FLOODING.

CVKING

&&

.AVIATION...
/1223 PM CDT TUE APR 19 2011/

A SEVERE THUNDERSTORM OUTBREAK IS EXPECTED THIS AFTERNOON ACROSS
PARTS OF MISSOURI AND ILLINOIS. SOME OF THE STORMS COULD PRODUCE
LARGE HAIL...DAMAGING WINDS...AND TORNADOES. A WARM FRONT WAS
LOCATED JUST SOUTH OF THE INTERSTATE 70 CORRIDOR IN MISSOURI AT
TAF ISSUANCE AND WILL CONTINUE LIFTING NWD THIS AFTN...CAUSING
WINDS TO TURN SLY AT KCOU/KSUS. WINDS WILL TURN WLY TO NWLY BEHIND
A COLD FRONT LATER TONIGHT. CIGS SHOULD FALL TO MVFR AND IFR
OVERNIGHT DUE TO MOISTURE TRAPPED IN THE LOWER ATMOSPHERE. CIGS
ARE EXPECTED TO RISE SLOWLY TOMORROW MORNING AND BECOME VFR BEYOND
THE END OF THE TAF PD.

SPECIFICS FOR KSTL...A SEVERE THUNDERSTORM OUTBREAK IS EXPECTED
THIS AFTERNOON ACROSS PARTS OF MISSOURI AND ILLINOIS. SOME OF THE
STORMS COULD PRODUCE LARGE HAIL...DAMAGING WINDS...AND TORNADOES.
A WARM FRONT WAS LOCATED JUST SOUTH OF KSTL AT ISSUANCE AND WINDS
SHOULD BECOME SLY TO SELY AT KSTL ONCE THE FRONT LIFTS NWD. WINDS
WILL TURN WLY TO NWLY BEHIND THE COLD FRONT LATER TONIGHT. TRAPPED
MOISTURE IN THE BOUNDARY LAYER OVERNIGHT AND NOCTURNAL COOLING
SUGGESTS CIGS SHOULD EVENTUALLY FALL TO IFR OVERNIGHT BEFORE
LIFTING TO MVFR TOMORROW. CIGS MAY BE SLOW TO LIFT TO VFR TOMORROW
DUE TO LIMITED MIXING.

KANOFSKY

&&

.LSX WATCHES/WARNINGS/ADVISORIES...
MO...NONE.
IL...NONE.
&&

WFO LSX
Hazardous weather outlook, Apr 19, 12:05 PM CDT, 4 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ST LOUIS MO
1205 PM CDT TUE APR 19 2011

ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027-
034>036-041-042-047>052-059>065-072>075-084-085-099-201200-
GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL-
MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL-
CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX MO-
LEWIS MO-SHELBY MO-MARION MO-MONROE MO-RALLS MO-PIKE MO-BOONE MO-
AUDRAIN MO-MONITEAU MO-COLE MO-OSAGE MO-CALLAWAY MO-MONTGOMERY MO-
LINCOLN MO-GASCONADE MO-WARREN MO-ST. CHARLES MO-FRANKLIN MO-
ST. LOUIS MO-ST. LOUIS CITY MO-JEFFERSON MO-CRAWFORD MO-
WASHINGTON MO-ST. FRANCOIS MO-STE. GENEVIEVE MO-IRON MO-
MADISON MO-REYNOLDS MO-
1205 PM CDT TUE APR 19 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND
CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

A SIGNIFICANT OUTBREAK OF SEVERE THUNDERSTORMS IS EXPECTED OVER
MUCH OF THE AREA THAT WILL PERSIST THROUGH THE EVENING HOURS
BEFORE COMING TO AN END. THE STRONGEST THUNDERSTORMS WILL BE
CAPABLE OF PRODUCING STRONG TORNADOES...HAIL LARGER THAN GOLF
BALL SIZE AND DAMAGING STRAIGHT LINE WIND GUSTS. LOCALLY HEAVY
RAINFALL IS ALSO POSSIBLE.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THUNDERSTORMS ARE LIKELY THURSDAY NIGHT THROUGH FRIDAY NIGHT AS
ANOTHER STORM SYSTEM MOVES ACROSS THE REGION. THERE IS SOME
POTENTIAL FOR ADDITIONAL SEVERE WEATHER DURING THIS PERIOD.

THERE IS A CONTINUED CHANCE OF THUNDERSTORMS SATURDAY NIGHT
THROUGH MONDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ASKED TO RELAY ALL SEVERE WEATHER REPORTS AND
RAINFALL AMOUNTS OVER AN INCH TO THE NATIONAL WEATHER SERVICE IN
ST. LOUIS.

CVKING

In the hours before

Local storm report, Apr 19, 4:16 PM CDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
416 PM CDT TUE APR 19 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0405 PM     TORNADO          CURRYVILLE              39.35N  91.34W
04/19/2011                   PIKE               MO   PUBLIC

            TORNADO OBSERVED ALONG HWY U. RELAYED BY TRAINED
            SPOTTER

&&

PHILLIPSON
Local storm report, Apr 19, 4:17 PM CDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
417 PM CDT TUE APR 19 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0416 PM     HAIL             UNION                   38.45N  91.01W
04/19/2011  E0.25 INCH       FRANKLIN           MO   AMATEUR RADIO

&&

GKS
Local storm report, Apr 19, 4:20 PM CDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
420 PM CDT TUE APR 19 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0418 PM     TORNADO          BOWLING GREEN           39.34N  91.20W
04/19/2011                   PIKE               MO   LAW ENFORCEMENT

            POSSIBLE TORNADO DAMAGE IN BOWLING GREEN. SHERIFF
            OFFICE CONFIRMS ONE HOUSE DAMAGED WITH POWER OUTAGES.

&&

GKS
Local storm report, Apr 19, 4:21 PM CDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
421 PM CDT TUE APR 19 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0420 PM     HAIL             JEFFERSON CITY          38.57N  92.19W
04/19/2011  M0.88 INCH       COLE               MO   TRAINED SPOTTER

&&

KANOFSKY
Local storm report, Apr 19, 4:28 PM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
428 PM CDT TUE APR 19 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0427 PM     HAIL             MOKANE                  38.67N  91.87W
04/19/2011  M1.00 INCH       CALLAWAY           MO   TRAINED SPOTTER

            HAIL RANGING FROM PEA TO QUARTER SIZE

&&

KANOFSKY
Local storm report, Apr 19, 4:31 PM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
431 PM CDT TUE APR 19 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0431 PM     HAIL             TAOS                    38.50N  92.08W
04/19/2011  E0.25 INCH       COLE               MO   TRAINED SPOTTER

&&

PHILLIPSON

The air that afternoon

The radiosonde launches on either side of the tornado, from the nearest station that was launching then, drawn and analyzed the way Storm Lab does: the same diagram, the same parcel and shear definitions SPC's mesoanalysis uses.

Lincoln, IL (KILX), 12:00Z

9.6 hours before the tornado, 215 km from the path. April 19, 2011.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 12:00Z on 2011-04-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel lifted from the surface. Mixed-layer CAPE 0 joules per kilogram, CIN -83743, lifted condensation level 453 meters above ground. Wind barbs in knots down the right edge.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed. The warm shading is its CAPE, the cool shading the inhibition it has to break through.
HodographHodograph, Lincoln, IL at 12:00Z on 2011-04-19The wind through the lowest 10 kilometers as a curve, rings every 10 meters per second labeled in knots. Zero to 1 km storm-relative helicity 189 square meters per square second, 0 to 6 km bulk shear 57 knots.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km. RM and LM are the right and left moving storms Bunkers' method gives; the shaded area is the 0 to 1 km storm-relative helicity.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
-83743 J/kg
Surface CAPE
0 J/kg
Mixed-layer LCL
453 m above ground
0-6 km bulk shear
57 kt
0-1 km bulk shear
24 kt
0-1 km storm-relative helicity
189 m²/s²
0-3 km storm-relative helicity
345 m²/s²
Significant tornado parameter
0.0
Supercell composite
2.4
0-3 km lapse rate
1.6 K/km

Open this sounding in Storm Lab

Lincoln, IL (KILX), 00:00Z

2.4 hours after it, 215 km from the path. April 20, 2011.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 00:00Z on 2011-04-20Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel lifted from the surface. Mixed-layer CAPE 2409 joules per kilogram, CIN -46, lifted condensation level 523 meters above ground. Wind barbs in knots down the right edge.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed. The warm shading is its CAPE, the cool shading the inhibition it has to break through.
HodographHodograph, Lincoln, IL at 00:00Z on 2011-04-20The wind through the lowest 10 kilometers as a curve, rings every 10 meters per second labeled in knots. Zero to 1 km storm-relative helicity 370 square meters per square second, 0 to 6 km bulk shear 62 knots.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km. RM and LM are the right and left moving storms Bunkers' method gives; the shaded area is the 0 to 1 km storm-relative helicity.
Mixed-layer CAPE
2409 J/kg
Mixed-layer CIN
-46 J/kg
Surface CAPE
0 J/kg
Mixed-layer LCL
523 m above ground
0-6 km bulk shear
62 kt
0-1 km bulk shear
36 kt
0-1 km storm-relative helicity
370 m²/s²
0-3 km storm-relative helicity
547 m²/s²
Significant tornado parameter
0.0
Supercell composite
24.4
0-3 km lapse rate
3.3 K/km

Open this sounding in Storm Lab

The radar

The St Louis radar (KLSX), 76 km away, was scanning. The volume nearest the touchdown began at 21:35 UTC.

Open the radar archive at this moment, over the track

Reflectivity and velocity, decoded from the Level II archive in the browser. Volumes take a few seconds to open the first time.

What was reported nearby

Local storm reports within 60 km of the path, in the three hours either side.

Time (UTC)ReportWhereCountyRemark
20:37 UTCHAIL 1VandaliaAudrain, MOHAIL WAS MOSTLY ONE HALF INCH...WITH SOME ONE INCH IN DIAMETER MIXED IN
20:51 UTCHAIL 0.5CurryvillePike, MO
20:51 UTCHAIL 1.25CurryvillePike, MO
20:52 UTCHAIL 2.75CurryvillePike, MOHAIL THE SIZE OF GOLFBALLS AND BASEBALLS
20:54 UTCHAIL 0.25SpencerburgPike, MO
20:59 UTCHAIL 1.75CurryvillePike, MOSPOTTER WAS AT THE FIREHOUSE IN CURRYVILLE
21:04 UTCTORNADO4 Wsw Bowling GreenPike, MOREPORT RELAYED FROM MODOT THROUGH CO-OP OBSERVER
21:05 UTCTORNADO1 W Bowling GreenPike, MOPOLICE OBSERVING TORNADO 1-2 MILES WEST OF BOWLING GREEN
21:05 UTCTORNADOCurryvillePike, MOTORNADO OBSERVED ALONG HWY U. RELAYED BY TRAINED SPOTTER
21:11 UTCTORNADO3 S Bowling GreenPike, MOTORNADO JUST SOUTH OF BOWLING GREEN MOVING NORTHEAST AND HEADING TOWARD HIGHWAY 161
21:18 UTCTORNADOBowling GreenPike, MOPOSSIBLE TORNADO DAMAGE IN BOWLING GREEN. SHERIFF OFFICE CONFIRMS ONE HOUSE DAMAGED WITH POWER OUTAGES.
21:19 UTCHAIL 1.753 E Bowling GreenPike, MOSPOTTER LOCATED ON HIGHWAY 54
21:19 UTCWALL CLOUD3 E Bowling GreenPike, MOSPOTTER LOCATED ON HIGHWAY 54
21:20 UTCHAIL 1.75LouisianaPike, MO
21:30 UTCFUNNEL CLOUD1 N CyrenePike, MO
21:37 UTCTORNADO5 Sw Bowling GreenuPike, MOBOWLING GREEN FIRE DEPT CONFIRMED ONE HOME DAMAGED SW OF BOWLING GREEN. OCCURRED AT LEAST 20 MINUTES AGO
21:40 UTCHAIL 4.5ClarksvillePike, MOREPORT CAME IN VIA TWITTER
21:44 UTCHAIL 0.752 S LouisianaPike, MO
21:59 UTCTORNADO5 Sw Bowling GreenPike, MOFROM BOWLING GREEN FIRE DEPT. ONE HOUSE ON COUNTY ROAD 400 DESTROYED. 2 BARNS DESTROYED. TREES DOWN.
22:18 UTCHAIL 0.5Hawk PointLincoln, MO
22:29 UTCHAIL 0.5TroyLincoln, MO
22:33 UTCHAIL 0.25Moscow MillsLincoln, MO
22:33 UTCHAIL 0.75TroyLincoln, MO
22:35 UTCHAIL 0.25Moscow MillsLincoln, MO
22:40 UTCHAIL 0.5Moscow MillsLincoln, MO
22:40 UTCHAIL 0.88Moscow MillsLincoln, MO
22:43 UTCHAIL 1Moscow MillsLincoln, MO
22:53 UTCHAIL 1WinfieldLincoln, MO
22:53 UTCHAIL 1.75WinfieldLincoln, MO
22:54 UTCHAIL 0.75WinfieldLincoln, MO

From the Iowa Environmental Mesonet's archive of National Weather Service local storm reports.

This ground now

The live radar over the trackEvery 2011 tornado in MissouriEvery tornado in Missouri since 1950Warnings in force in Missouri nowThe forecast where you are

The other tornadoes of April 19, 2011

69 more were confirmed in the United States that day.

DateTimeRatingWherePath (mi)Width (yd)DeathsInjuriesDamage
April 194:00 PM CDTEF1Pike, MO4.1150
April 195:58 PM CDTEF0Pushmataha, OK0.150
April 195:58 PM CDTEF3Macoupin, IL4.32002
April 196:07 PM CDTEF1Pushmataha, OK3.5100
April 196:08 PM CDTEF2Montgomery, IL3.2150
April 196:15 PM CDTEF2Montgomery, IL3.5200
April 196:17 PM CDTEF1Christian, IL2.0100$90,000
April 196:30 PM CDTEF0Christian, IL3.5100$95,000
April 196:32 PM CDTEF1Christian, IL0.9100$60,000
April 196:45 PM CDTEF0LeFlore, OK0.175
April 196:48 PM CDTEF0LeFlore, OK3.0125
April 197:43 PM CDTEF1Wayne, MO5.2500$25,000
April 197:55 PM CDTEF0Bollinger, MO0.5100$15,000
April 197:59 PM CDTEF1Edgar, IL1.1100$140,000
April 198:02 PM CDTEF0Vermilion, IL2.725$225,000
April 199:10 PM EDTEF1Vermillion, IN31.1100$85,000
April 198:11 PM CDTEF1Vermilion, IL2.6100$360,000
April 198:35 PM CDTEF0Jackson, IL3.9100$70,000
April 198:40 PM CDTEF1Franklin, IL0.350$80,000
April 199:40 PM EDTEF1Tippecanoe, IN0.7100$80,000
April 198:49 PM CDTEF1Franklin, IL0.150$10,000
April 199:50 PM EDTEF0Tippecanoe, IN2.650$15,000
April 199:55 PM EDTEF1Boone, IN0.650$10,000
April 199:02 PM CDTEF1Marion, IL0.475
April 199:03 PM CDTEF1Jefferson, IL4.3100$70,000
April 199:06 PM CDTEF1Jefferson, IL1.4100$90,000
April 199:19 PM CDTEF1Hamilton, IL3.4150$150,000
April 199:27 PM CDTEF0Cape Girardeau, MO0.140$20,000
April 199:28 PM CDTEF2White, IL1.8125$2.0 million
April 199:30 PM CDTEF1White, IL1.4100$300,000
April 199:30 PM CDTEF2Wayne, IL10.61502$400,000
April 1910:41 PM EDTEF1Grant, IN2.5150$100,000
April 199:48 PM CDTEF2Wabash, IL11.3250$2.5 million
April 1910:48 PM EDTEF1Grant, IN2.950
April 199:53 PM CDTEF1Wabash, IL2.8125$50,000
April 1910:54 PM EDTEF1Knox, IN10.975$206,000
April 199:57 PM CDTEF1Gibson, IN4.4100$130,000
April 1911:16 PM EDTEF1Jay, IN6.950
April 1911:19 PM EDTEF0Van Wert, OH0.550
April 1911:22 PM EDTEF0Dubois, IN0.3200
April 1911:22 PM EDTEF1Dubois, IN3.1200
April 1911:25 PM EDTEF0Dubois, IN1.9200
April 1911:26 PM EDTEF1Dubois, IN0.4100
April 1911:26 PM EDTEF2Dubois, IN3.3300
April 1911:39 PM EDTEF2Mercer, OH3.730$340,000
April 1911:39 PM EDTEF2Orange, IN1.0200
April 1911:40 PM EDTEF1Orange, IN1.5125
April 1911:40 PM EDTEF1Van Wert, OH4.0100
April 1911:40 PM EDTEF1Orange, IN0.775
April 1911:44 PM EDTEF0Auglaize, OH3.867$55,000
April 1911:47 PM EDTEF0Orange, IN0.5100
April 1910:54 PM CDTEF0Breckinridge, KY11.5150
April 1911:58 PM EDTEF1Allen, OH0.7100
April 1911:59 PM EDTEF1Washington, IN1.5200
April 1912:00 AM EDTEF0Washington, IN1.275
April 1912:07 AM EDTEF0Washington, IN0.750
April 1912:09 AM EDTEF0Harrison, IN0.350
April 1912:14 AM EDTEF0Washington, IN13.1200
April 1912:19 AM EDTEF0Scott, IN11.8100
April 1912:28 AM EDTEF1Clark, IN1.2200

All 70 of them

What this means

Ratings are the survey's, read off the damage rather than measured; the rating scale is above. Tornado counts rise through the record as reporting improved, so a year in the 1950s is not comparable with one today except for the strongest tornadoes, which were always noticed.

Sources

NOAA Storm Prediction Center tornado database, 1950-2025, the official record kept by NOAA's Storm Prediction Center.